Too many symptoms on the pill
- My boyfriend and I decided to try the depo because of my experiences with the pill. I got headaches and gained twenty pounds in three months. Plus it was a hassle to wake up at 8 every morning just to take the pill. I got the first shot in July and didn't have a period until October. My period lasted more than 15 days straight. We're now considering a different form of birth control AGAIN because there's no point in even being on birth control if you bleed for a month straight. ALL women who decide to go on the depo should research it EXTENSIVELY and make sure the person who gives you the shot is extremely well informed. Ask questions. I realize that every woman's body will take the depo differently, but i would not recommend the shot.
- —Guest Shelby
Keep concieving on the pill!!!!
- I chose the depo shot because I heard that it was more effective than any of the old fashioned methods. I have three children. They were all concieved while I was taking the infamous "pill". My husband is a very happy man, while I am exhausted. We are a young married couple. We love our gifts from God, but I think its time to stop at three. So I was desperate to try another method of birth control. I have had the first dose and so far so good. I am scheduled to get the second dose next week. The only issue that I have with the shot is that for some strange reason I lost weight instead of gaining weight. I have lost 3lbs. Now I know you guys are probably saying that its not a big deal, but I have been a thin girl all of my life. I am wondering if that could be a side affect as well. I have experienced all of the other side effects; the bleeding for a prolonged period of time, increase in appetite, sore nipples... I am wondering if the weight loss is normal. Can someone help me on that?
- —Guest Stacy
Highly effective, Little Hassle
- I am a grad student and will be going into law enforcement, I have a very hectic life and anything that gives me less to worry about is more than welcome. No side effects for me so far and am looking forward to not having to deal with my monthly annoyance. Not sure if i ever really want kids, but definitely are not an option for me anytime soon, so very pleased with this decision
- —Guest Lynn
Worse choice I have ever made
- I went on to Depo because I am really bad at taking pills. I wanted the relief of having no period and the pain the I experienced. I was wrong to think that it was that easy. First couple of weeks were great no problems and thought it would continue. Now I have been bleeding for three weeks where in continues to get worse, with no sign that it is going to get better. I was not warned that this could happen and have never seen it happen with everyone that I know have been on this. I wanted freedom from the hell period I had now I have traded that for a period that wont stop. I have only recieved one shot and will not be going in to recieve my second one. I am fighting with my doctor to get them to fix this but they don't care. I tell everyone I know never never never get the shot it is not worth this at all.
- —Guest Osa
- I had the Depo injection -- it messed me up big time. I had non-stop bleeding and was told once I got the Depo shot the second time, the bleeding should settle. It didnt, so for 6 months, I have been bleeding everyday.
- —Guest sarah 19
Easier to remember than daily pills
- I have been on the Depo injection for 16 years. That is not a typo. I started it in 1993 when my daughter was born and have never gotten my period. I have not gained weight; however, I have not lost weight. I have been giving myself the injections for about 12 of those years. I am not a nurse, but I am in health care. I am wondering if anyone has any info on being on the depo for so long and what time frame I may look at for getting my periods again? I am now 39. Any info on someone being on depo for a long time would be appreciated. Thanks
Real BAD Choice
- I was 14 or 15 yers old when I got my first Depo shot. I was really young, and my mom did not want me to get pregnant until I graduated high school. I took Depo for 2 1/2 years. I was not aware of ALL the side effects that I would later face. Its been over 8 years since I stopped Depo, and I still have not been able to concieve. I gained alot of weight and got hairier. I wish I would have done more research before taking this Depo, but I was too young and didn't think it was that bad. I thought that by not having my monthly period, it was going to be awesome. Please inform yourself, read alot, and ask your doctor before you take the Depo shot.
- —Guest Kelly